Aa
Aa
A
A
A
Close
343006 tn?1314446471

bystolic /verapamil Nightmares vivid dreams .

a cardio doctor recent, put me on 10mg of bystolic and 120mg verapamil daily -  for 3 days I was fine-after that became sick throwing up and couldnt sleep at night. doc then said to cutt down to 5mg bystolic and 60mg verap
on this doseage after 3 weeks of going threw hell. I got sort of use to it - now though doc changed me to this dose
2.5 mg bystolic & 60mg verap a.m  time daily - and 2.5 mg bystolic at night time - ugg !! gets the b.p down ok .
but here come the nightmares and vivid dreams at night and waking up suddenly stressed out and shaking ! also slightly dehydrated ?  beta blocker blues I call it .. as reading these drugs cause nightmares to happen.. and with me I get stressed bad and wake up with peaking high blood pressure going on.. so its really unsafe to take this junk
at night !  what im wondering - is there any type of medication or natural medication I can take to stop the effects
of the beta blocker at night ( no night mares )   so b.p wont go wild ..  or should I ask to take a small dose of verapamil at night instead of the bystolic  so no nightmares and b.p drops down to normal levels.
or stays down !    I really think most of these drugs, cause the problems and new problems. as I never had this before and could sleep all night - and b.p stayed down to normal levels..  now on this junk , crazy nightmares and
stress and b.p problems !    anyone out there got these problems.. ?  or any cures for it ???

thanks to all .. EFT56
2 Responses
Sort by: Helpful Oldest Newest
343006 tn?1314446471
Im a bit late at getting back here on med help.
thanks for the info you left.. Im the type of person, doctors hate to deal with ! and most walk away from me -saying do what you want to do ? like im a doctor ?? being iv been on 16 diffrent types of b.p meds already and all gave me problems bad..  but what doctors refuse to look at is - these meds were all the same types and brands, try this again. they gave me every excuse in the world to re take them !! I did .. they were the same crap.  same side effects and allergic reactions!   then I got the excuse of all !!  we can only give you drugs on our list, we cant go out of that list..  I find this hard to belive ! but its true,  they are limited to what they can give out to us all.   its insane when there are over 300 to 600 diffrent brands and types of b.p medications on the market today!    something will work ?  but they wont go the distance.  and give up
brakes on full stop !!  and Im left out in the cold again .. with nothing to take .. >?

im going to stop taking the verapamil - and take only bystolic at 5mg as normal dose
and see if perhapps the symptoms stop  if not , then I know its the bystolic doing the dirty deed to me .. then will reverse it  and cutt the doseage down to 2.5 mg bystolic
and take normal dose of verapamil .. see where we are..  I hate it when I have to play
dose king to myself ..as im not a doctor - and to find a careing and helpfull doctor ,that understands and knows about high blood pressure is rare in these times !
as most just do routine work -  and push pills on us all  unwilling to try harder and test or go the extra mile ..  to find why were like this..  its insane !!  when we pay such high prices for insurance and care .. and get nothing !!  but suffering !!  from pills

Helpful - 0
Avatar universal
Call your dr and ask to try something else . It would be best to start ONE med first for several weeks and then add another so you know how you do on each one. It takes several weeks for the full effect.
There are lots of other drugs to try... and you need a good, patient dr to work with you on this. For me , verapamil did not work ( very fatigued), toprol XL had horrible side effects after several days, ect.. And then you may have to adjust your doseage too!
I finally found atenolol, still not perfect ( none would be better) but it works the best for me with least side effects.
  I have found calcium/mag supplements help my heart palps- anyone out know natural remedies for B/P issues??

Good luck, and don't give up til you find something that works, either natural or pharmacutical!!
Helpful - 0
Have an Answer?

You are reading content posted in the Heart Disease Community

Top Heart Disease Answerers
159619 tn?1538180937
Salt Lake City, UT
11548417 tn?1506080564
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.